Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 76, NWS Jackson, MS

December 6, 2014Carroll County, Leflore County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 6, 2014, 10:40 AM CST for Carroll County, Leflore County, Mississippi. It took effect at Dec 6, 2014, 3:13 PM CST. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
Dec 6, 2014, 10:40 AM CST (16:40 UTC)
In effect from
Dec 6, 2014, 3:13 PM CST
Expired
Dec 8, 2014, 11:24 PM CST
In force
56 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yalobusha River at Whaley (YWGM6).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WGUS44 KJAN 061640
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1040 AM CST SAT DEC 6 2014

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAY! THE 
WATER MAY BE DEEPER THAN IT APPEARS. REMEMBER...TURN AROUND, DON'T 
DROWN!

FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH IS 
FORECAST TO OCCUR. ROUTINE 12 HOURS OF FORECAST RAINFALL IS USED FOR 
MOST SITES.


ADDITIONAL INFORMATION IS AVAILABLE AT:  
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC015-083-072240-
/O.NEW.KJAN.FL.W.0076.141206T2113Z-141209T0524Z/
/YWGM6.1.ER.141206T2113Z.141207T1200Z.141208T1424Z.NO/
1040 AM CST SAT DEC 6 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YALOBUSHA AT WHALEY
* FROM THIS AFTERNOON TO MONDAY EVENING.
* AT 10:00 AM SATURDAY THE STAGE WAS 19.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 22.5 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 23.0 FEET...MINOR FLOODING OF LOWLAND AND AGRICULTURAL 
  LAND IS OCCURRING.
* IMPACT...AT 21.0 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE 
  RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

YALOBUSHA RIVER
WHALEY         21  19.5 SAT 10 AM  22.5  21.2  19.1  22.5 06 AM 12/07


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$
1 follow-up statement
529 
WGUS84 KJAN 070118
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
718 PM CST SAT DEC 6 2014


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES




PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAY! THE 
WATER MAY BE DEEPER THAN IT APPEARS. REMEMBER...TURN AROUND, DON'T 
DROWN!

FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH IS 
FORECAST TO OCCUR. ROUTINE 12 HOURS OF FORECAST RAINFALL IS USED FOR 
MOST SITES. ROUTINE 48 HOURS OF FORECAST RAINFALL IS USED ON TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGBEE RIVER.


ADDITIONAL INFORMATION IS AVAILABLE AT:  
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC015-083-070148-
/O.CAN.KJAN.FL.W.0076.000000T0000Z-141209T0524Z/
/YWGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
718 PM CST SAT DEC 6 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE YALOBUSHA AT WHALEY.
* AT  6:00 PM SATURDAY THE STAGE WAS 20.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 20.2 FEET JUST
  AFTER MIDNIGHT TONIGHT.


&&
 
              FLOOD    OBSERVED        FORECAST 7 AM      CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

YALOBUSHA RIVER
WHALEY         21  20.2 SAT 06 PM  16.0  14.5  14.4     NEAR CREST         


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 6, 10:10 AM CST, 30 minutes earlier.

Area forecast discussion, Dec 6, 10:10 AM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CST SAT DEC 6 2014

.DISCUSSION...COLD FRONT NOW EXTENDS FROM NEAR MERIDIAN TO NEAR
ALEXANDRIA LA...AND COULD BE EASILY SEEN ON BOTH VISIBLE SATELLITE
IMAGERY AS A NARROW BAND OF HIGHER CLOUD TOPS AND RADAR AS A NARROW
BAND OF MODERATE SHOWERS. THOUGH THERE ARE A FEW BREAKS IN THE
CLOUDS ACROSS THE AREA...A BROKEN TO OVERCAST STRATUS DECK EXTENDS
WELL NORTHWARD INTO THE MID SOUTH AND WILL LIKELY STICK AROUND
THROUGHOUT THE DAYTIME. TEMPS ARE NOW FALLING OVER NORTHERN PORTIONS
OF THE CWA...AND WILL LIKELY LEVEL OFF OR PERHAPS RISE A DEGREE OR
SO THIS AFTERNOON GIVEN CAA AND THE LACK OF SUBSTANTIAL INSOLATION.
ON THE WARM SIDE OF THE BOUNDARY...TEMPS WILL RISE TO THE MID 70S
OVER PARTS OF THE PINE BELT BEFORE THE TEMPS TURN AROUND LATE THIS
AFTERNOON AFTER FRONTAL PASSAGE.

WILL UPDATE THE FORECAST TO TAPER DOWN PRECIP CHANCES BEHIND THE
FRONT AND TO ADJUST HOURLY TEMPS/DEWPOINTS/WINDS TO CURRENT TRENDS
WITH THE FRONTAL PASSAGE. /DL/

&&

.AVIATION...MVFR CONDITIONS SHOULD PREVAIL THROUGH SUNDAY MORNING.
THE COLD FRONT CONTINUES TO PUSH STEADILY SOUTHEAST WITH SHRA
CHANCES BECOMING CONFINED TO THE HBG/PIB AREA FOR THIS AFTERNOON.
BEHIND THE FRONT...LOOK FOR WIDESPREAD MVFR CATEGORY CIGS (MAINLY
1500-2500 FT) IN COLD ADVECTION REGIME AND NNE LOW LEVEL FLOW.
ALTHOUGH SUBSIDENCE IS STRONG ALOFT...THIS PATTERN IS NOT CONDUCIVE
FOR IMMEDIATE CLEARING WITH SHALLOW CAA REINFORCING INVERSION
THROUGH SUNDAY MORNING. WILL GO MORE PESSIMISTIC AND DELAY CLEARING
UNTIL AROUND 18Z SUNDAY FOR MOST TAF SITES...BUT WILL NOT RULE OUT
PERIODIC VFR CATEGORIES OR COMPLETE CLEARING SOONER THAN THAT. /EC/

&&

.PREV DISCUSSION... /ISSUED AT 357 AM CST SAT DEC 6 2014/
SHORT TERM...THROUGH SUNDAY NIGHT...ANOTHER UPPER LEVEL SHORTWAVE
LOOKS TO PASS ACROSS THE REGION SUNDAY INTO SUNDAY NIGHT...BUT IT
SHOULD REALLY ONLY BRING SOME HIGH TO MID LEVEL CLOUDINESS AND
FAIRLY LITTLE OPPORTUNITY FOR PRECIPITATION. THICKEST CLOUDS IN THE
ARKLAMISS DELTA ON SUNDAY SHOULD HELP KEEP HIGHS WELL DOWN IN THE
50S ALTHOUGH AT LEAST SOME FILTERED SUN ELSEWHERE SHOULD ALLOW
MAXIMUMS TO PEAK NEAR OR AROUND THE 60 DEGREE MARK. CLOUDS DEPARTING
WESTERN ZONES AROUND MIDNIGHT SHOULD ALLOW LOWS SUNDAY NIGHT THERE
TO BOTTOM OUT IN THE UPPER 30S WHILE LESSER RADIATIONAL COOLING
FURTHER EAST MAY HOLD MINIMUMS IN THE LOWER 40S.
/BB/

LONG TERM...MONDAY THROUGH NEXT SATURDAY...THE MON-SAT PERIOD LOOKS
TO BE A QUIET STRETCH AND JUST A TEMP TYPE FORECAST. THE OVERALL
PATTERN IS TOUGH TO DESCRIBE AS ITS MEAN FLOW IS ONE FROM THE
NW...BUT ITS NOT YOUR TYPICAL (ACTIVE) NW FLOW PATTERN. ITS MORE OF
A TRANSITIONAL PATTERN AS A FEW TRANSIENT S/WVS WILL MOVE THROUGH
AND THERE WILL BE SOME S/WV RIDGING MIXED IN AS WELL. THE MAIN
OUTCOME OF THIS PATTERN WILL BE A COOLER PERIOD FOR MID WEEK AS A
REINFORCING PUSH OF COOL AIR MAKES IT INTO THE AREA. MONDAY LOOKS TO
BE JUST A BIT ABV NORMAL AS IT WILL BE THE DAY BEFORE THE COOL
FRONT. TUE COULD BE COOLER THAN CURRENTLY FORECAST IF THE TIMING OF
THE BEST CAA IS FASTER. HOWEVER...CONFIDENCE IN THAT IS NOT AT A
POINT TO CUT BELOW GUIDANCE. THE COOLEST DAY LOOK TO BE WED AND HAVE
USED A COOLER OPTION FOR THE FORECAST. AS FOR LOW TEMPS...THE LATEST
DATA HAS TRENDED COLDER WITH SOME LOWER 30S NOW IN THE FORECAST.
THINGS MAY TREND COLDER...BUT SOME COMBINATION OF WINDS WED MORNING
COULD KEEP TEMPS UP AND THEN FOR THU MORN...SOME MID/HIGH CLOUDS
COULD LIMIT OPTIMAL RAD COOLING CONDITIONS. FOR LATE WEEK AND INTO
THE WEEKEND...LOOK FOR SOME MODERATION AND A TREND TO SLIGHTLY ABV
NORMAL CONDITIONS. /CME/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC/BB/CME
Hazardous weather outlook, Dec 6, 4:21 AM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CST SAT DEC 6 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
421 AM CST SAT DEC 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF CENTRAL AND
SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

50

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 6:33 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Montgomery, Webster42 min
Dec 5, 7:06 PM CSTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster39 min
Dec 5, 7:34 PM CSTSevere Thunderstorm WarningJANChoctaw, Oktibbeha41 min
Dec 5, 7:49 PM CSTSpecial Weather StatementJANHolmes, Montgomery31 min
Dec 5, 8:16 PM CSTSpecial Weather StatementJANAttala, Choctaw29 min
Dec 5, 8:18 PM CSTSpecial Weather StatementJANOktibbeha32 min
Dec 5, 8:40 PM CSTSpecial Weather StatementJANAttala, Choctaw, Webster30 min

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.